Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Raleigh, NC

April 28, 2011Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2011, 10:01 AM EDT for Sampson County, Wayne County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 10:01 AM EDT (14:01 UTC)
Expired
Apr 28, 2011, 10:43 AM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 10:09 AM EDTNON-TSTM WND GST 41Seymour Johnson Afb, NCKGSB GUSTED TO 36 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:30 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1638 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS52 KRAH 281401
SVRRAH
NCC163-191-281500-
/O.NEW.KRAH.SV.W.0062.110428T1401Z-110428T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1001 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1100 AM EDT

* AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS DEVELOPING FROM MOUNT OLIVE SOUTHEAST ACROSS  
  CLINTON. THESE STORMS WERE MOVING RAPIDLY NORTHEAST AROUND 55 MPH. 
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  GARLAND...ROSEBORO...SALEMBURG...CLINTON...NEWTON GROVE...MOUNT   
  OLIVE...GRANTHAM...GOLDSBORO AND FREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3501 7865 3508 7866 3528 7836 3528 7831
      3532 7828 3534 7821 3535 7816 3541 7816
      3559 7806 3558 7782 3542 7782 3537 7780
      3534 7782 3518 7783 3515 7790 3519 7801
      3518 7816 3490 7814 3472 7838
TIME...MOT...LOC 1358Z 233DEG 52KT 3534 7798

$$

13
3 follow-up statements
842 
WWUS52 KRAH 281419
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 AM EDT THU APR 28 2011

NCC163-191-281500-
/O.CON.KRAH.SV.W.0062.000000T0000Z-110428T1500Z/
WAYNE NC-SAMPSON NC-
1019 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR EASTERN SAMPSON AND WAYNE COUNTIES...

AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS OVER EASTERN SAMPSON COUNTY BETWEEN 
HOBBTON AND CLINTON. THESE STORMS WERE MOVING RAPIDLY NORTHEAST AT 
60 MPH AND THEY WILL MOVE INTO SOUTHERN WAYNE COUNTY BY 1030 
AM...AND REACH GOLDSBORO AROUND 1045 AM. 

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3510 7847 3520 7835 3532 7828 3535 7816
      3538 7815 3541 7816 3559 7806 3558 7782
      3542 7782 3537 7780 3534 7782 3518 7783
      3515 7790 3519 7801 3518 7816 3490 7814
      3476 7833
TIME...MOT...LOC 1417Z 233DEG 52KT 3550 7771

$$

13
902 
WWUS52 KRAH 281431
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1031 AM EDT THU APR 28 2011

NCC163-281440-
/O.CAN.KRAH.SV.W.0062.000000T0000Z-110428T1500Z/
SAMPSON NC-
1031 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAMPSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3534 7782 3518 7783 3515 7790 3519 7801
      3518 7816 3520 7816 3521 7819 3532 7828
      3532 7824 3535 7816 3558 7782 3542 7782
      3537 7780
TIME...MOT...LOC 1430Z 231DEG 43KT 3517 7801

$$

NCC191-281500-
/O.CON.KRAH.SV.W.0062.000000T0000Z-110428T1500Z/
WAYNE NC-
1031 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR WAYNE COUNTY...

AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM OVER SOUTHERN WAYNE COUNTY NEAR MOUNT 
OLIVE.  THIS STORM WAS MOVING NORTHEAST AT 50 MPH...AND WILL PASS 
NEAR GOLDSBORO AROUND 1045 AM.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3534 7782 3518 7783 3515 7790 3519 7801
      3518 7816 3520 7816 3521 7819 3532 7828
      3532 7824 3535 7816 3558 7782 3542 7782
      3537 7780
TIME...MOT...LOC 1430Z 231DEG 43KT 3517 7801

$$

13
279 
WWUS52 KRAH 281443
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1043 AM EDT THU APR 28 2011

NCC191-281453-
/O.CAN.KRAH.SV.W.0062.000000T0000Z-110428T1500Z/
WAYNE NC-
1043 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3534 7782 3518 7783 3515 7790 3519 7801
      3518 7816 3520 7816 3521 7819 3532 7828
      3532 7824 3535 7816 3558 7782 3542 7782
      3537 7780
TIME...MOT...LOC 1443Z 231DEG 43KT 3527 7786

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:41 AM EDT, 20 minutes earlier.

Area forecast discussion, Apr 28, 9:41 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
941 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS CENTRAL NORTH CAROLINA
TODAY... ACCOMPANIED BY NUMEROUS STRONG THUNDERSTORMS. HIGH PRESSURE
WILL BUILD INTO THE REGION FROM THE WEST FRIDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 255 AM THURSDAY...

     SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS MORNING
THROUGH MID AFTERNOON WITH A PRIMARY RISK OF DAMAGING WINDS AND
ISOLATED TORNADOES...

     HIGH WIND WARNING IN EFFECT FOR PORTIONS OF THE AREA THROUGH 11
AM THIS MORNING...

SPECIAL FORT BRAGG SOUNDING INDICATING STRONG LOW LEVEL JET WITH
DEEP NEAR DRY ADIABATIC LAYER EXTENDING SEVERAL THOUSAND FEET ABOVE
THE JET. STRONGLY CAPPED WELL MIXED SURFACE BOUNDARY LAYER.
MORNING GREENSBORO SOUNDING LI AT MINUS FIVE WITH ZERO TO THREE
KILOMETER HELICITY IN EXCESS OF 500 M2/S2 BUT RELATIVELY
UNIDIRECTIONAL. TORNADO AND NON THUNDERSTORM HIGH WIND THREATS
CONTINUE IN THEIR RESPECTIVE AREAS. REFERENCE OTHER SHORT TERM
PRODUCTS FOR DETAILS AND LOCATIONS.

ACTUAL FRONT DEFINED BY WEAK SHOWERS ENTERING THE FOOTHILLS AT 9 AM.
THIS FRONT WILL ONLY SLOWLY ADVANCE EAST... WITH SOUTHWEST WINDS
CONTINUING WELL INTO THE AFTERNOON HOURS. AFTERNOON HEATING WILL
ENHANCE THUNDERSTORM DEVELOPMENT ANYWHERE IN THE WARM AIR MASS.
MID LEVEL WINDS SUBSIDE FROM CURRENT FIFTY MPH WINDS NEAR 2500
FEET TO 25 TO 30 MPH OVER THE WESTERN HALF OF CENTRAL NORTH
CAROLINA BEFORE NOON. WINDS NEAR FIVE THOUSAND FEET EAST OF
INTERSTATE 95 DO NOT SIGNIFICANTLY SUBSIDE UNTIL FRONTAL PASSAGE
IN THE EARLY EVENING.

CATEGORICAL POPS THIS MORNING CONTINUE WITH CHANCES DROPPING TO
CHANCE VICINITY OF THE FRONT AS THE SYSTEM MOVES EAST. CURRENT
TEMPERATURE FORECAST OF LOWER 80S DEPENDENT ON RAIN TIMING AND
LOCATION AND WILL BE HIGHLY VARIABLE. WILL RISK LOWERING SOME HIGH
TEMPERATURES A BIT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AS OF 325 AM THURSDAY...

FOR TONIGHT: FOLLOWING CONSENSUS OF MODEL OUTPUT... WILL TREND POPS
OUT OF THE ERN CWA BY EARLY EVENING. THE 850 MB TROUGH LAGS THE
SURFACE COLD FRONT BY SEVERAL HOURS... SO WE SHOULD SEE SCATTERED TO
BROKEN CLOUDS LINGER UNTIL LATE EVENING BEFORE SKIES CLEAR OUT
OVERNIGHT WITH LOW LEVEL FLOW BECOMING WEST-NORTHWESTERLY. LOWS
48-55.

FOR FRIDAY THROUGH SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS AND A
LAST SHOT OF DPVA FINALLY SHIFTS OVERHEAD FRIDAY... AND LINGERING
MOISTURE ATOP THE MIXED LAYER SHOULD RESULT IN A BRIEF PERIOD OF
PARTLY TO MOSTLY CLOUDY SKIES. WITH LOW LEVEL THICKNESSES ABOUT 10 M
BELOW NORMAL... EXPECT HIGHS OF 70-75. RISING HEIGHTS ALOFT AND
SUBSIDENCE WITH SURFACE HIGH PRESSURE BUILDING OVER THE CAROLINAS
FRIDAY NIGHT THROUGH SATURDAY NIGHT SHOULD LEAD TO GENERALLY CLEAR
SKIES... WITH SLIGHTLY BELOW-NORMAL TEMPERATURES GIVEN THE
BELOW-NORMAL THICKNESSES. HIGHS SATURDAY 73-78. -GIH

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 AM THURSDAY...

SUNDAY NIGHT THROUGH SUNDAY NIGHT:
TRANQUIL WEATHER IS EXPECTED TO CONTINUE SUNDAY AND SUNDAY NIGHT...
WITH SURFACE HIGH PRESSURE LOCATED OFFSHORE AND RIDGING ALOFT HOLING
OVER THE AREA. WITH LOW LEVEL THICKNESS VALUES TOPPING OUT NEAR 1390
METERS ON SUNDAY AFTERNOON... EXPECT MORE ABOVE NORMAL TEMPS. HIGHS
ON SUNDAY ARE EXPECTED TO BE IN THE LOWER 80S. LOWS SUNDAY MORNING
WITH SOUTHERLY FLOW STRENGTHENING AHEAD OF THE NEXT COLD FRONT ARE
EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S.

MONDAY THROUGH WEDNESDAY:
MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE AMPLIFICATION OF
THE NEXT TROUGH ALOFT. HOWEVER... THE 00Z GFS AND 00Z ECWMF HAVE
COME INTO AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT MOVING
INTO THE AREA ON MONDAY AFTERNOON. THE MAIN DIFFERENCES ARISE WITH
THE PROGRESSION AND AMPLITUDE OF THE TROUGH ALOFT AT OUR LATITUDE.
THE GFS IS SLOWER WITH ENERGY TRACKING ACROSS THE SOUTHERN U.S....
WHICH RESULTS IN THE FRONT HANGING UP JUST TO THE SOUTH OF THE
AREA... AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY (WITH A CLOSED
LOW ALOFT MOVING ACROSS THE AREA). THE ECMWF CONTINUES TO SHOW ANY
ENERGY ACROSS THE SOUTHERN U.S. MOVING QUICKLY EASTWARD AND INTO THE
BASE OF THE L/W TROUGH AS IT AMPLIFIES. THIS SOLUTION PROVIDES A
DEEPER AND MORE OVERALL PROGRESSIVE PATTERN...WITH SHORTWAVE RIDGING
BUILDING BACK INTO THE AREA BY WEDNESDAY EVENING. FOR NOW WILL TREND
MORE TOWARDS THE ECWMF... WHICH IS MORE IN LINE WITH HPC. HIGHS ON
MONDAY WILL DEPEND ON THE TIMING OF THE FRONT ULTIMATELY. FOR NOW
WILL ONLY LOWER TEMPS SLIGHTLY... HIGHS IN THE UPPER 70S TO LOWER
80S. LOWS MONDAY NIGHT IN THE MID TO UPPER 50S. WITH A LOT OF
UNCERTAINTY ON TUESDAY AND WEDNESDAY... WILL GO WITH HIGHS IN THE
LOWER TO UPPER 70S TUESDAY AND UPPER 60S TO LOWER 70S WEDNESDAY.
WILL GO WITH LOWS WEDNESDAY MORNING IN THE UPPER 40S TO LOWER 50S.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
AS OF 645 AM THURSDAY...

AT ALL CENTRAL NC TAF SITES THROUGH 16Z... EXPECT MAINLY MVFR
CIGS... SUSTAINED WINDS FROM THE S OR SSW AT 10-15 KTS GUSTING TO
18-30 KTS... AND BRIEF MVFR/IFR VSBYS WITHIN SHOWERS AND STRONG
STORMS. CURRENT SHOWERS/STORMS ARE ISOLATED TO FEW... BUT AS A COLD
FRONT SWEEPS IN FROM THE WEST... A LINE OF THUNDERSTORMS WITH
LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL ACCOMPANY IT... FROM
17Z-21Z AT INT/GSO... 18Z-22Z AT RDU... AND 19Z-23Z AT RWI/FAY.
WINDS WILL SHIFT SUDDENLY FROM SSW TO WSW WITH FRONTAL PASSAGE. CIGS
WILL TREND TO VFR THEN UNLIMITED WEST TO EAST FROM 21Z-23Z WITH
QUICKLY DIMINISHING WEST WINDS.

LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WITH LIGHT WINDS ARE
EXPECTED FRIDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS OVER THE
AREA. ANOTHER STORM SYSTEM MAY BRING MVFR/IFR CIGS/VSBYS WITH
SHOWERS AND STORMS ON MONDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR NCZ009>011-
026>028-040>043-075>078-085-086-088-089.

&&

SYNOPSIS...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 28, 7:55 AM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
755 AM EDT THU APR 28 2011

NCZ007-008-021>025-038-039-073-074-083-084-291200-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND-
755 AM EDT THU APR 28 2011

...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ009>011-026>028-040>043-075>078-085-086-088-089-291200-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-
WILSON-MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
755 AM EDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Apr 28, 9:17 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     6 SE ARCHDALE           35.84N  79.90W
04/28/2011                   RANDOLPH           NC   911 CALL CENTER

            TREES DOWN ON OLD MARLBORO RD

&&

EVENT NUMBER RAH1100584

TDH
Local storm report, Apr 28, 9:19 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
919 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND GST JOHNSTON COUNTY APT     35.54N  78.39W
04/28/2011  M47 MPH          JOHNSTON           NC   AWOS

            KJNX GUSTED 41 KNOTS.

&&

EVENT NUMBER RAH1100585

VINCENT
Local storm report, Apr 28, 9:21 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND GST HARNETT COUNTY APT      35.38N  78.73W
04/28/2011  M58 MPH          HARNETT            NC   AWOS

            KHRJ GUSTED 50 KNOTS.

&&

EVENT NUMBER RAH1100586

VINCENT
Special weather statement, Apr 28, 9:36 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT THU APR 28 2011

NCZ042-078-088-089-281430-
CUMBERLAND-JOHNSTON-SAMPSON-WAYNE-
936 AM EDT THU APR 28 2011

...THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST ACROSS SAMPSON...
CUMBERLAND...SOUTHERN JOHNSTON AND SOUTHERN WAYNE COUNTIES
THROUGH 1030 AM EDT...

AT 933 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS STRETCHING
FROM JUST NORTH OF CLINTON SOUTHEAST INTO SOUTHERN CUMBERLAND
COUNTY. THESE STORMS WERE MOVING NORTHEAST AT NEAR 50 MPH. STRONG
GUSTY WINDS TO 50 MPH WILL ACCOMPANY THESE STORMS. THESE WINDS COULD
DOWN TREES AND CAUSE POWER OUTAGES.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...AUTRYVILLE...ROSEBORO...SALEMBURG...CLINTON...HOBBTON...
NEWTON GROVE...AND GRANTHAM.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3488 7893 3492 7897 3528 7858 3530 7857
      3532 7853 3534 7853 3551 7835 3518 7799
      3519 7805 3517 7807 3518 7816 3506 7815
      3484 7849 3485 7850 3485 7875 3483 7890
TIME...MOT...LOC 1333Z 234DEG 32KT 3488 7870

13
Local storm report, Apr 28, 9:40 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
940 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND DMG LILLINGTON              35.40N  78.82W
04/28/2011                   HARNETT            NC   911 CALL CENTER

            COUNTY LAW ENFORCEMENT HAS HAD OVER 25 REPORTS OF TREES
            AND POWER LINES DOWNED BY NON CONVECTIVE WINDS DURING
            THE PAST 30 MINUTES ACROSS THE COUNTY.

&&

EVENT NUMBER RAH1100587

VINCENT
Special weather statement, Apr 28, 9:45 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 AM EDT THU APR 28 2011

NCZ075-084>086-281445-
HOKE-MOORE-RICHMOND-SCOTLAND-
945 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...MOORE
AND HOKE COUNTIES THROUGH 1045 AM EDT...

AT 944 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF DIGGS...OR ABOUT OVER CHERAW...MOVING NORTHEAST AT
55 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST ROCKINGHAM...
HAMLET...AND...DOBBINS HEIGHTS...HOFFMAN...CAMP MACKALL...ASHLEY
HEIGHTS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3480 7968 3480 7992 3483 7991 3534 7934
      3517 7910 3513 7911 3502 7908 3475 7961
TIME...MOT...LOC 1344Z 233DEG 48KT 3470 7992

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:30 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph60 min
Apr 28, 4:05 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly55 min
Apr 28, 4:09 AM EDTSpecial Weather StatementRAHAlamance36 min
Apr 28, 4:27 AM EDTSpecial Weather StatementRAHPerson18 min
Apr 28, 4:41 AM EDTSpecial Weather StatementRAHRandolph34 min
Apr 28, 5:14 AM EDTSpecial Weather StatementRAHChatham46 min
Apr 28, 5:22 AM EDTSpecial Weather StatementRAHDurham, Orange38 min
Apr 28, 5:35 AM EDTHigh Wind WarningRAHAlamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more8 hr
Apr 28, 6:37 AM EDTSpecial Weather StatementRAHRichmond53 min
Apr 28, 6:56 AM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland34 min
Apr 28, 7:30 AM EDTSpecial Weather StatementRAHHarnett45 min
Apr 28, 7:41 AM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland49 min
Apr 28, 8:26 AM EDTSpecial Weather StatementRAHHarnett49 min
Apr 28, 9:13 AM EDTSpecial Weather StatementRAHCumberland, Franklin, Harnett, Johnston, Lee, Wake62 min
Apr 28, 9:36 AM EDTSpecial Weather StatementRAHCumberland, Sampson54 min
Apr 28, 9:45 AM EDTSpecial Weather StatementRAHHoke, Scotland60 min
Apr 28, 9:52 AM EDTSevere Thunderstorm WarningRAHRichmond, Scotland38 min
Apr 28, 10:41 AM EDTSevere Thunderstorm WarningRAHAnson, Richmond24 min
Apr 28, 11:03 AM EDTSpecial Weather StatementRAHMoore42 min
Apr 28, 11:07 AM EDTSpecial Weather StatementRAHAnson38 min
Apr 28, 11:34 AM EDTSpecial Weather StatementRAHLee, Moore, Richmond41 min
Apr 28, 12:04 PM EDTSpecial Weather StatementRAHHarnett41 min
Apr 28, 12:23 PM EDTSpecial Weather StatementRAHHoke, Moore52 min
Apr 28, 12:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke56 min
Apr 28, 1:25 PM EDTTornado WarningRAHCumberland, Sampson30 min
Apr 28, 2:07 PM EDTTornado WarningRAHSampson38 min
Apr 28, 2:16 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake104 min
Apr 28, 2:43 PM EDTSpecial Weather StatementRAHWayne47 min
Apr 28, 2:50 PM EDTTornado WarningRAHSampson23 min
Apr 28, 3:40 PM EDTSpecial Weather StatementRAHEdgecombe, Sampson, Wayne, Wilson65 min
Apr 28, 3:45 PM EDTSpecial Weather StatementRAHBladen60 min
Apr 28, 4:51 PM EDTSpecial Weather StatementRAHBladen54 min
Apr 28, 5:57 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson63 min
Apr 28, 6:35 PM EDTTornado WarningRAHEdgecombe, Wilson24 min
Apr 28, 7:04 PM EDTSpecial Weather StatementRAHEdgecombe41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.